Alert archive / Indiana / River Flood Warnings in 2026
River Flood Warning 15, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Mar 4, 2026, 5:55 AM EST for Owen County, Indiana. It was in force for 58 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2026, 5:55 AM EST (10:55 UTC)
- Expired
- Mar 6, 2026, 4:17 PM EST
- In force
- 58 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Owen County, IN
The radar
The Indianapolis radar (KIND), 65 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mill Creek (IN) near Cataract (CATI3). The gauge peaked at 16.86 ft at Mar 5, 2026, 10:00 AM EST.
- Action stage
- 10 ft
- Minor stage
- 15 ft
- Moderate stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03358000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 4, 3:51 AM EST, 2 hours 4 minutes earlier. Its key messages:
- Near daily rain and occasional thunderstorm chances this week into early next, with an additional 1 to 3 inches of rainfall likely through Saturday, will produce widespread minor to moderate flooding across central Indiana
- A few strong to severe storms possible late today into tonight south
- Much warmer late week into next week, with near record warmth likely Friday and potentially early next week as well
Area forecast discussion, Mar 4, 3:51 AM EST, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 351 AM EST Wed Mar 4 2026 .KEY MESSAGES... - Near daily rain and occasional thunderstorm chances this week into early next, with an additional 1 to 3 inches of rainfall likely through Saturday, will produce widespread minor to moderate flooding across central Indiana - A few strong to severe storms possible late today into tonight south - Much warmer late week into next week, with near record warmth likely Friday and potentially early next week as well && .SHORT TERM (Today and tonight)... Issued at 351 AM EST Wed Mar 4 2026 Rain continues to fall across much of central Indiana this morning, as a stalled boundary to our south combines with deep and plentiful moisture transport in west/southwesterly mean flow aloft. Training of convection initiating off this boundary produced a widespread 1-3 inches of rainfall across much of the area since yesterday morning, which has produced widespread minor flooding along small waterways in the axis of heaviest rainfall near and a couple counties south of the I-70 corridor, and will eventually produce widespread minor flooding and locally moderate flooding on the main stem rivers across southern Indiana. Precipitable water values will remain anomalously high throughout the short term, near or above climatological max for the time of year, though thankfully a respite in the widespread precip should occur much of today as the rain reinforced boundary remains to the south and forcing for ascent weakens. However, additional rounds of rain are expected late today into tonight as a more substantial upper level wave and surface low approach the area. Additionally, though convective mode is uncertain and may be quite messy, a locally strong to severe storm is not out of the question near the boundary across the far southern portions of the forecast area late today into tonight, with all hazards on the table, though this will depend heavily upon how far north the warm front progresses. Will maintain current Flood Watch, and hold off on further watch headlines in collab w/ neighbors. Training potential should lessen with time as the boundary begins to shift, though any moderate or heavy precip in the aforementioned areas where the heaviest rain has fallen in the past 24 hours will pose at least some flash flood risk. Temperatures today will climb back into the 50s north to the mid 60s south, with fairly minimal diurnal cooling tonight as the warm front begins to push further northward with time. && .LONG TERM (Thursday through Tuesday)... Issued at 351 AM EST Wed Mar 4 2026 Periods of showers and thunderstorms will continue into late week, though significant breaks are likely at times. The anomalous moisture and thus hydrologic threats will remain a concern through at least Saturday, when cold frontal passage will bring at least a temporary end to rain chances for the latter part of the weekend. There will be at least a conditional severe threat with this cold front, primarily late Friday into Saturday, though this remains highly uncertain. Additional rainfall through Saturday may be as much as 1-3+ inches, which could bring several main stem river points in central and southern Indiana into moderate flood. After a dry period late in the weekend, the early to middle portion of next week may again turn active as deep troughing over the western CONUS promotes strong cyclogenesis somewhere in the central US, though significant timing and positioning differences in this troughing, including differences in how long a southwestern US cutoff low remains cutoff is producing substantial variation in precip amounts and length of rainfall. Will have to keep a close eye on this as additional substantial rainfall could worsen and expand the ongoing minor to moderate flood situation. Well above normal temperatures are expected throughout the long term, with record or near record highs in the mid 70s to near 80 appearing likely on Friday. Record highs may be in danger early next week as well. && .AVIATION (06Z TAF Issuance)... Issued at 1243 AM EST Wed Mar 4 2026 Impacts: - Poor flying conditions in showers and a few thunderstorms early in the period, with wide fluctuations - Conditions likely deteriorating as this round of precip tapers off late tonight and reinforced boundary remains to the south - Additional showers and perhaps storms late in the period Discussion: Widespread showers and a few thunderstorms persist across much of the area tonight, with conditions fluctuating significantly with the intensity of precipitation. Conditions across the site range from IFR to VFR, with poorer conditions generally south and better north. Will carry some thunder mention at all but LAF at least for the first 2-3 hours, at least in vicinity form. This round of precipitation is likely to come to an end around daybreak, with the rain reinforced boundary remaining to the south. This should allow for deteriorating conditions as ample low level moisture remains trapped in a shallow cooler layer beneath a warm advection inversion aloft. Another round of rain should move into the area late in the day into tonight as another upper level disturbance moves into the region. Thunderstorms cannot be ruled out but are too low probability for mention at this time. Winds will be less than 10KT throughout the period, and will be variable at times, or generally easterly/southeasterly when a coherent direction is present. && .IND WATCHES/WARNINGS/ADVISORIES... Flood Watch until 10 AM EST this morning for INZ044>049-051>057- 060>065-067>072. && SHORT TERM...Nield LONG TERM...Nield AVIATION...Nield
Hazardous weather outlook, Mar 4, 4:01 AM EST, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 401 AM EST Wed Mar 4 2026 INZ021-028>031-035>043-050915- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion- 401 AM EST Wed Mar 4 2026 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. A few thunderstorms will be possible late today into tonight. Severe storms are not expected, though heavy rainfall and localized flooding will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Daily rain chances with moderate to heavy rainfall at times will lead to increasing chances of flooding by late week. There is also a chance for thunderstorms at times through Saturday. A few strong storms are possible late Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but spotters are encouraged to report rainfall amounts. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ044>049-051>057-060>065-067>072-050915- Parke-Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur- Knox-Daviess-Martin-Lawrence-Jackson-Jennings- 401 AM EST Wed Mar 4 2026 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Showers and a few thunderstorms continue this morning, with a threat for flooding. A flood watch remains in effect through 10 AM. A few thunderstorms will be possible late today into tonight, some of which could be strong to severe. Additionally, more rainfall could produce renewed flooding on small streams and waterways. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Daily rain chances with moderate to heavy rainfall at times will lead to increasing chances of flooding by late week, with widespread minor to moderate flooding expected on main stem rivers. There is also a chance for thunderstorms at times through Saturday. A few strong storms are possible late Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotters may be needed late today into tonight, and are also encouraged to report rainfall amounts. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 7:05 PM EST | Special Weather Statement | IND | Marion | 25 min |
| Mar 3, 9:58 PM EST | Areal Flood Advisory | IND | Clay, Morgan, Owen, Putnam | 13 hr |
| Mar 3, 10:06 PM EST | Areal Flood Advisory | IND | Johnson, Morgan, Shelby | 8 hr |
| Mar 3, 10:44 PM EST | River Flood Warning | IND | Johnson | 21 days |
| Mar 3, 10:44 PM EST | River Flood Warning | IND | Bartholomew | 16 hr |
| Mar 3, 10:49 PM EST | Areal Flood Advisory | IND | Decatur, Hancock, Henry, Rush, Shelby | 12 hr |
| Mar 3, 10:53 PM EST | Special Weather Statement | IND | Clay, Owen, Vigo | 52 min |
| Mar 4, 12:24 AM EST | Areal Flood Advisory | IND | Bartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 3 more | 5 hr |
| Mar 4, 1:26 AM EST | Areal Flood Advisory | IND | Brown, Clay, Greene, Monroe, Morgan, Owen and 1 more | 5 hr |
| Mar 4, 3:57 AM EST | River Flood Warning | IND | Greene, Monroe, Owen | 4 days |
| Mar 4, 3:57 AM EST | River Flood Warning | IND | Clay, Greene | 56 hr |
| Mar 4, 3:57 AM EST | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 5 days |
| Mar 4, 3:57 AM EST | River Flood Warning | IND | Bartholomew | 4 days |
| Mar 4, 3:57 AM EST | River Flood Warning | IND | Bartholomew, Jackson | 5 days |
| Mar 4, 3:57 AM EST | River Flood Warning | IND | Shelby | 3 days |
| Mar 4, 5:20 AM EST | Areal Flood Warning | IND | Bartholomew, Brown, Decatur, Johnson, Monroe, Morgan and 1 more | 8 hr |
| Mar 4, 7:36 AM EST | River Flood Warning | IND | Decatur | 53 hr |
| Mar 4, 7:36 AM EST | River Flood Warning | IND | Marion | 44 hr |
| Mar 4, 7:59 AM EST | River Flood Warning | IND | Johnson | 3 days |
| Mar 4, 7:59 AM EST | River Flood Warning | IND | Hendricks, Morgan | 5 hr |
| Mar 4, 9:19 AM EST | Special Weather Statement | IND | Sullivan | 41 min |
| Mar 4, 9:38 AM EST | Severe Thunderstorm Warning | IND | Greene, Knox, Sullivan | 37 min |
| Mar 4, 10:04 AM EST | Severe Thunderstorm Warning | IND | Daviess, Knox | 41 min |
| Mar 4, 10:07 AM EST | Severe Thunderstorm Warning | IND | Daviess, Knox | 38 min |
| Mar 4, 10:10 AM EST | Dense Fog Advisory | IND | Boone, Clay, Fountain, Hamilton, Hancock, Hendricks and 9 more | 3 hr |
| Mar 4, 10:17 AM EST | River Flood Warning | IND | Bartholomew | 21 days |
| Mar 4, 10:35 AM EST | Special Weather Statement | IND | Martin | 25 min |
| Mar 4, 10:38 AM EST | Special Weather Statement | IND | Martin | 22 min |
| Mar 4, 10:53 AM EST | Special Weather Statement | IND | Martin | 37 min |
| Mar 4, 12:17 PM EST | River Flood Warning | IND | Monroe, Morgan, Owen | 26 hr |
| Mar 4, 12:17 PM EST | River Flood Warning | IND | Monroe, Morgan, Owen | 11 hr |
| Mar 4, 12:17 PM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 11 days |
| Mar 4, 12:17 PM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 16 days |
| Mar 4, 1:26 PM EST | Areal Flood Warning | IND | Brown | 6 hr |
| Mar 4, 1:34 PM EST | Flood Watch | IND | Bartholomew, Brown, Clay, Daviess, Decatur, Greene and 20 more | 22 hr |
| Mar 4, 6:09 PM EST | Special Weather Statement | IND | Marion | 51 min |
| Mar 4, 6:43 PM EST | Special Weather Statement | IND | Martin | 32 min |
Nearby
River Flood Warnings in Indiana, 2026Every river flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.